Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS Tallahassee, FL

July 13, 2007Brooks County, Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2007, 4:35 PM EDT for Brooks County, Thomas County, Georgia. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2007, 4:35 PM EDT (20:35 UTC)
Expired
Jul 13, 2007, 5:30 PM EDT
In force
55 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Brooks County, GA, Thomas County, GA

What was reported inside it

TimeReportWhereRemark
Jul 13, 5:00 PM EDTTSTM WND DMGQuitman, GASEVERAL LARGE TREES DOWN COUNTY-WIDE. QUITMAN USED AS A REFERENCE POINT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
383 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 132036
SVRTAE
GAC027-275-132130-
/O.NEW.KTAE.SV.W.0101.070713T2035Z-070713T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 PM EDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...  
  THIS INCLUDES THE CITY OF QUITMAN...
  EASTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 530 PM EDT

* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER SIZED 
  HAIL. THIS STORM WAS LOCATED NEAR BOSTON...OR ABOUT 13 MILES 
  WEST OF QUITMAN...AND WAS MOVING EAST- NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  QUITMAN BY 530 PM EDT...

IN ADDITION TO LARGE HAIL AND POTENTIALLY DAMAGING WINDS...FREQUENT 
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3087 8380 3066 8381 3064 8347 3091 8349

$$

17-GOULD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:45 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 13, 2:45 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT FRI JUL 13 2007

.SYNOPSIS...LOOKING AT THE LONG WAVE PATTERN, WE SEE A TROUGH IN THE
ERN PACIFIC, A SHARP RIDGE OVER THE WRN U.S. AND A BROAD TROUGH OVER
THE ERN 2/3 OF N AMERICA. SEVERAL SHORT WAVES ARE ROTATING THROUGH
THE BASE OF THIS TROUGH. A FAIRLY WEAK ONE IS NOW MOVING INTO GA,
WHILE A MORE SIGNIFICANT VORT IS TRACKING ACROSS THE ARKLATEX
REGION. THERE IS ALSO A VORT CENTER OVER THE NRN GULF SW OF OUR
COASTAL WATERS. SURFACE ANALYSIS SHOWS HIGH PRESSURE TO OUR S WITH
ONE CENTER E OF FL AND ANOTHER OVER THE CENTRAL GULF. A STATIONARY
FRONT LIES JUST N OF THE FL BORDER. REGIONAL RADARS SHOW SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE FL BIG
BEND AND ERN PANHANDLE, AS WELL AS OVER THE SUWANNEE VALLEY.

&&

.SHORT TERM...TONIGHT THROUGH SUN NIGHT.
THE WORKSTATION WRF MODEL HAS ONCE AGAIN DONE A BANG UP JOB IN
DEPICTING THE PATTERN AND TIMING OF CONVECTIVE DEVELOPMENT SO FAR
TODAY. WILL BASE POPS FOR THE REMAINDER OF TODAY AND THIS EVENING ON
THIS MODEL. THE WEEKEND IS SHAPING UP TO BE A WET ONE. THE UPPER
LEVEL ENERGY AND SURFACE FRONT, ALONG WITH THE SEA BREEZE WILL TAP
INTO DEEP LAYER MOISTURE TRANSPORTED INTO THE REGION IN THE
PERSISTENT DEEP LAYER SWLY FLOW TO PRODUCE NUMEROUS SHOWERS AND
STORMS. WE HAVE CATEGORICAL POPS IN FOR MOST AREAS ON SAT AND LIKELY
POPS FOR SUN. ALL OF THIS MOISTURE AND ASSOCIATED CLOUD COVER WILL
GIVE US A REPRIEVE FROM THIS SCORCHING HEAT. IN FACT MOST AREAS WILL
SEE UPPER 80S FOR HIGHS BOTH DAYS.

.LONG TERM...MON-FRI.
SUBTROPICAL RIDGE AXIS WILL LIFT BACK TO THE NORTH STARTING MONDAY
INTO TUESDAY WITH LOW LEVEL FLOW BECOMING MORE EAST TO SOUTHEAST.
THIS WILL LEAD TO SLIGHTLY LOWER POPS AND WARM TEMPERATURES THROUGH
THE MIDDLE OF NEXT WEEK.

&&

.MARINE...TONIGHT THROUGH WED.
WITH SUBTROPICAL RIDGE AXIS S OF THE WATERS, WINDS WILL BE OUT OF
THE W TO SW THROUGH THE WEEKEND. SPEEDS WILL GENERALLY BE 10 KT OR
LESS. HOWEVER, A FEW HOURS OF 10-15 KT WINDS CAN BE EXPECTED IN
AFTERNOON SEA BREEZES. THIS WILL PRODUCE OCCASIONAL 3 FT SEAS, BUT
LOOK FOR 2 FOOTERS ON THE AVERAGE. THE RIDGE AXIS WILL LIFT N MON
INTO TUE WITH FLOW BECOMING MORE E TO SE.

&&

.AVIATION...THE AFTERNOON SHOWERS AND TSTMS WILL CONTINUE TO SPREAD
EAST-NORTHEASTWARD ACROSS THE AREA THROUGH THE EVENING HOURS.
CIGS/VSBYS WILL BRIEFLY DROP DOWN INTO THE MVFR/IFR CATEGORY IN AND
AROUND SHOWERS AND TSTMS. THROUGH THE WEEKEND...ANOTHER MID-LEVEL
DISTURBANCE WILL MOVE ACROSS THE AREA AND WILL LEAD TO MORE
UNSETTLED WEATHER...ESPECIALLY DURING THE AFTERNOON AND EVENING
HOURS.

&&

.FIRE WEATHER...THE ONLY CONCERN OVER THE WEEKEND WILL BE FROM
LIGHTNING-INDUCED WILDFIRES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  74  88  71  88 /  30  80  50  60
PANAMA CITY  77  88  76  88 /  30  70  50  60
DOTHAN       72  88  72  87 /  30  80  50  70
ALBANY       73  91  72  89 /  30  80  50  70
VALDOSTA     73  88  72  89 /  40  80  50  70
CROSS CITY   75  87  73  87 /  30  70  40  70

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...GIBBS
LONG TERM...CAMP
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Jul 13, 4:58 AM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 AM EDT FRI JUL 13 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-141000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
458 AM EDT FRI JUL 13 2007 /358 AM CDT FRI JUL 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A WEAK SURFACE TROUGH AND WEAK UPPER LEVEL DISTURBANCE WILL
COMBINE TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING. WHILE A FEW OF THESE STORMS COULD BE
STRONG...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA BIG
BEND AND PANHANDLE BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA ON
SATURDAY AND SUNDAY WITH THE APPROACH OF A STRONGER UPPER LEVEL
SYSTEM. A FEW OF THESE STORMS COULD BE STRONG WITH WIND GUSTS TO
40 MPH AND SMALL HAIL. HEAVY RAINFALL WITH LOCALIZED FLOODING WILL
ALSO BE POSSIBLE. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

RAIN CHANCES WILL DIMINISH SLIGHTLY NEXT WEEK AS HIGH PRESSURE
BUILDS OVERHEAD.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA BIG
BEND AND PANHANDLE BEACHES FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

In the hours before

Special weather statement, Jul 13, 2:10 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM EDT FRI JUL 13 2007

FLZ017-027-131900-
LEON-WAKULLA-
210 PM EDT FRI JUL 13 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON AND WAKULLA
COUNTIES IN NORTH FLORIDA...

* UNTIL 300 PM EDT

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF CRAWFORDVILLE...MOVING
EAST-NORTHEAST AT 5 TO 10 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Jul 13, 3:24 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EDT FRI JUL 13 2007

ALZ068-FLZ009-132015-
GENEVA-HOLMES-
224 PM CDT FRI JUL 13 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA COUNTY IN
SOUTHEAST ALABAMA AND HOLMES COUNTY IN THE FLORIDA PANHANDLE...

* UNTIL 315 PM CDT

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF HARTFORD...OR 11 MILES EAST OF
GENEVA...MOVING NORTHEAST AT 5 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Jul 13, 3:31 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
331 PM EDT FRI JUL 13 2007

FLZ017-018-GAZ158-132015-
JEFFERSON-LEON-THOMAS-
331 PM EDT FRI JUL 13 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON AND LEON
COUNTIES IN NORTH FLORIDA...AND THOMAS COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 415 PM EDT

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF MONTICELLO...MOVING NORTHEAST AT
20 MPH.

THIS STORM WILL BE NEAR...
  BOSTON BY 415 PM EDT.

WINDS OF UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Jul 13, 4:22 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
422 PM EDT FRI JUL 13 2007

GAZ158-159-132115-
BROOKS-THOMAS-
422 PM EDT FRI JUL 13 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS AND THOMAS
COUNTIES OF SOUTH CENTRAL GEORGIA ...

* UNTIL 515 PM EDT

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF BOSTON...OR 12 MILES NORTH OF
MONTICELLO...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR...
  QUITMAN BY 505 PM EDT.

SMALL HAIL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

22-BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 4:48 PM EDTSevere Thunderstorm WarningTAELowndes42 min
Jul 13, 5:30 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.